MAUDE Adverse Event Report: SYNTHES GMBH COMPRES/DISTRACTION INSTR; PLATE, FIXATION, BONE

SYNTHES GMBH COMPRES/DISTRACTION INSTR; PLATE, FIXATION, BONE
Catalog Number 03.111.907
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 during the procedure, while following the surgical technique of inserting the 2.0mm wires into the compression/distraction instrument, the surgeon experienced extreme difficulty inserting the wires.The wires were new, unused, and were not bent.In addition, the surgeon experienced extreme difficulty turning the spindle on the compression/distraction device.Upon further inspection of the instrument, it seems that the instrument is slightly bent, creating an imbalance in both the wire holes along with the spindle mechanism.The procedure was successfully completed with no surgical delays, no patient consequences and no other medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: service and repair evaluation: the customer reported that on (b)(6) 2025 during the procedure, while following the surgical technique of inserting the 2.0mm wires into the compression/distraction instrument, the surgeon experienced extreme difficulty inserting the wires.The wires were new, unused, and were not bent.In addition, the surgeon experienced extreme difficulty turning the spindle on the compression/distraction device.Upon further inspection of the instrument, it seems that the instrument is slightly bent, creating an imbalance in both the wire holes along with the spindle mechanism.The repair technician reported that bent prong and spindle is hard to torn.The item is not repairable per the inspection sheet.The cause of the issue is faulty parts.The item will be forwarded to customer quality.The evaluation was confirmed.Device history review: part:03.111.907, lot:l557320, manufacturing site: werk balsthal, supplier: na, release to warehouse date: 26 sep 2017, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
COMPRES/DISTRACTION INSTR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21228239
Report Number8030965-2025-00823
Device Sequence Number20701881
Product Code HRS
UDI-Device Identifier10886982072658
UDI-Public(01)10886982072658(10)L557320
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.907
Device Lot NumberL557320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/05/2025
02/11/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/10/2025
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown